Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Main Lowcarb Lobby
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 09-14-2013, 03:41 PM   #1
Big Yapper!!!!
 
jeaniem's Avatar
 
Join Date: Jul 2009
Posts: 7,683
Gallery: jeaniem
Stats: 166/154.2/?
WOE: lc
Tried some new supps today

a multi vitamin that is supposed to be ideal for low carb eaters, COQ10 and the ionic liquid magnesium. I got so dizzy I had to take my meclizine that I have on hand for my meniere's disease. I feel really tired lately and need a boost but not sure which supp is causing the dizziness.
jeaniem is offline   Reply With Quote

Sponsored Links
Old 09-15-2013, 09:20 AM   #2
Big Yapper!!!!
 
jeaniem's Avatar
 
Join Date: Jul 2009
Posts: 7,683
Gallery: jeaniem
Stats: 166/154.2/?
WOE: lc
Does anyone know if perhaps COQ10 might cause dizziness? I took the multi, d3 and the magnesium this morning and feel fine so I am thinking it may be the COQ10.
jeaniem is offline   Reply With Quote
Old 09-15-2013, 09:45 AM   #3
Senior LCF Member
 
spoiltmomof2's Avatar
 
Join Date: Dec 2006
Location: TX
Posts: 576
Gallery: spoiltmomof2
Stats: 230/180/138
WOE: Lap Band/LC
COQ10 can cause dizziness. With you having Menieres I would take that with caution. My MIL has it so I know how bad the dizziness can get.
spoiltmomof2 is offline   Reply With Quote
Old 09-15-2013, 04:19 PM   #4
Major LCF Poster!
 
Join Date: Apr 2013
Posts: 2,054
Gallery: Blue Skies
Stats: 224/174/165 - 5'11"
WOE: LC my way
Start Date: Feb, 2013
Can't speak to the COQ10, as I don't take it, but CAN speak for a mag supp. I wouldn't be without it. I take a 500 mg tablet before bed every night. I mention this because for me and others, it is, in addition to its other benefits, a great sleep aide.

I started taking it because I became very constipated on LC. It totally keeps me regular. I had also read that it helped many sleep, didn't think it would work for me, but 8 times out of 10 it does, which is why taking it before bed time is something to consider. It just makes me pleasantly drowsy within 20 minutes of taking it and I drift off. Good news for me, as sometimes I struggle getting to sleep.

In addition to those stellar benefits, Dr. Eades, a physician who believes in Low Carb and works with his overweight patients to set them up on a good low carb woe, says if there's one supplement he would have everyone take it's magnesium. Turns out it's also an excellent anti-inflammatory agent, and, most are deficient in it.
Blue Skies is offline   Reply With Quote
Old 09-15-2013, 04:40 PM   #5
Major LCF Poster!
 
Janknitz's Avatar
 
Join Date: Jun 2011
Posts: 2,405
Gallery: Janknitz
Stats: 254/184/150
WOE: Low Carb High Fat, Primal
Start Date: June 16, 2011
That's an awful lot of stuff to take together for the first time. Start with one, give it a week or two before adding another. CoQ10 is ESSENTIAL if you are on statins and good for you even if not. Out of the three, the multi is LEAST likely to be beneficial, even if it claims to be for low carb. You're better off getting your vitamin D levels checked and supplementing with vitamin D3 (oil capsule) if needed and some vitamin K2 which doesn't come In a multi.
Janknitz is offline   Reply With Quote
Old 09-15-2013, 07:48 PM   #6
Big Yapper!!!!
 
jeaniem's Avatar
 
Join Date: Jul 2009
Posts: 7,683
Gallery: jeaniem
Stats: 166/154.2/?
WOE: lc
I do take D3 maintenance dose after being tested and getting my numbers up to the normal range. I would think the magnesium should be safe? Never heard of K2 will check into that. Thanks
jeaniem is offline   Reply With Quote
Old 09-15-2013, 07:58 PM   #7
Fat Burning Machine Extraordinaire!
 
DiamondDeb's Avatar
 
Join Date: Sep 2001
Posts: 74,788
Gallery: DiamondDeb
Stats: 125+ lbs lost
Jeanie, it was not the magnesium. It is safe. There are no reported negative side effects for liquid ionic magnesium. It does not even cause diarrhea as other forms do.
DiamondDeb is offline   Reply With Quote
Old 09-16-2013, 09:53 AM   #8
Big Yapper!!!!
 
jeaniem's Avatar
 
Join Date: Jul 2009
Posts: 7,683
Gallery: jeaniem
Stats: 166/154.2/?
WOE: lc
Supplement Facts
Serving Size: 3 Capsules
Servings per Container: 60
Amount Per Serving % Daily Value
Vitamin A (100% as natural beta-carotene) Betatene® 7500 IU 150%
Vitamin C
(as calcium ascorbate complex) Advan-C® 500 mg 833%
Vitamin D (as cholecalciferol, D3) 700 IU 175%
Natural Vitamin E (as d-alpha tocopheryl succinate) 150 IU 500%
Vitamin K (as phytonadione) 150 mcg 188%
Thiamin (vitamin B1 as thiamin HCl) 25 mg 1,667%
Riboflavin 25 mg 1,471%
Niacin (as niacinamide, inositol hexaniacinate) 70 mg 350%
Vitamin B6 (as pyridoxine HCl) 25 mg 1,250%
Folic Acid 800 mcg 200%
Vitamin B12 (as methylcobalamin) 200 mcg 3,333%
Biotin 150 mcg 50%
Pantothenic Acid (as calcium pantothenate) 50 mg 500%
Calcium
(as calcium ascorbate complex) Advan-C® 57 mg 6%
Magnesium (as magnesium oxide) 300 mg 75%
Zinc (as zinc l-methionine) L-OptiZinc® 25 mg 168%
Selenium (as l-selenomethionine) Selenium SeLECT® 200 mcg 286%
Copper (as copper amino acid chelate) 1 mg 50%
Manganese (as manganese amino acid chelate) 2 mg 100%
Chromium (as chromium polynicotinate) ChromeMate® 400 mcg 333%
Molybdenum (as molybdenum amino acid chelate) 75 mcg 100%
Potassium (as potassium citrate) 10 mg <1%
N-Acetyl L-Cysteine 60 mg *
Bioflavonoid (as citrus biocomplex) 50 mg *
Inulin (chicory root fiber) 50 mg *
PABA (Para aminobenzoic acid) 50 mg *
Quercetin (bioflavonoid) 50 mg *
Green Tea Extract (standardized to 98% polyphenols, 75% catechins, 45% EGCG)(leaves) 40 mg *
Choline Bitartrate 21 mg *
Grape Seed Extract (Vitis vinifera L.)
(standardized to 95% total polyphenols) 20 mg *
Pantethine 20 mg *
Black Pepper Extract (Piper nigrum)(fruit) Bioperine® 5 mg *
Boron (as bororganic glycine) 200 mcg *
Protease 10000 HUT *
L Acidophilus (**) 500 million CFU *
B. bifidum (**) 500 million CFU *
Natural Mixed Carotenoids
(alpha-carotene, cryptoxanthin, zeaxanthin, lutein) Betatene® 260 mcg


This is the multi it claims it is comparable to the old Atkins Basic 3 formula
jeaniem is offline   Reply With Quote
Old 09-16-2013, 10:02 AM   #9
Junior LCF Member
 
Join Date: Sep 2013
Location: Colorado
Posts: 2
Gallery: goddesslo
WOE: Atkinsy/ JUDDDish
Start Date: April 15, 2013
Too much calcium can make you dizzy. Since you are also taking magnesium, maybe your body is absorbing too much.
goddesslo is offline   Reply With Quote
Old 09-16-2013, 01:59 PM   #10
Senior LCF Member
 
solarpluvia's Avatar
 
Join Date: Jul 2011
Location: Olympia, WA
Posts: 360
Gallery: solarpluvia
Stats: 220/169/140 5'5" 37yo
WOE: HFLC
Start Date: 3 July 2011
That multi would make me feel terrible! I have only found one multi that didn't make me feel nauseated, and that was a chewable with too many carbs. If you do still want to take them, you could start with taking just one per day and see how you do.

There's basically a miniscule amount of calcium and the type of magnesium is only about 6% absorbable. That is also a lot of selenium to take every day. And if you have blood sugar instability, the amount of chromium would be more than enough to cause hypoglycemia issues, especially in combination with diabetic medications if you take them.

The problem with such comprehensive multis is that there are so many ingredients, some of which interfere with one another, it is hard to tell if you're getting any benefit from them and even harder to figure out what might be bothering you.
solarpluvia is offline   Reply With Quote
Old 09-16-2013, 04:43 PM   #11
Big Yapper!!!!
 
jeaniem's Avatar
 
Join Date: Jul 2009
Posts: 7,683
Gallery: jeaniem
Stats: 166/154.2/?
WOE: lc
Disappointing all these supps cost me $67.
jeaniem is offline   Reply With Quote
Old 09-16-2013, 06:05 PM   #12
Senior LCF Member
 
solarpluvia's Avatar
 
Join Date: Jul 2011
Location: Olympia, WA
Posts: 360
Gallery: solarpluvia
Stats: 220/169/140 5'5" 37yo
WOE: HFLC
Start Date: 3 July 2011
Yeah, I recently had to toss a just opened bottle of K2 when it finally occured to me that perhaps the reason my allergies hadn't gotten any better was because I was eating alfalfa every day, even though I know it gives me hay fever!

Sigh. I take over a dozen capsules per day. But I don't get nauseated. Trade-offs.
solarpluvia is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 06:05 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.